Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking Depo shot, have breakthrough bleeding, frequent urination, acne. What is going on? Used Depo before

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
I was on the depo shot beginning august 07 after my daughter was born. Remained on it for 2 years, then off for a year to conceive. been on it again for another 18 months. Never had problems but have had breakthrough bleeding for several weeks now and last week or so frequent urination and skin acne. What is going on? Due for next shot july 10.
Posted Tue, 10 Jul 2012 in Birth Control
Answered by Dr. Chandra Shekhar Sharma 2 hours later

Welcome to XXXXXXX

Depo Shot is a reversible hormonal contraceptive and it contains only progesterone hormone in high dose.

It acts by inhibiting follicular development, thus prevents ovulation.

It is a disadvantage of Depo Shot that it some patients, it can give rise to continuous and heavy bleeding.

To rule out other causes of bleeding, you require examination by a Gynecologist. As you may require to stop depo shot and switch over to other method of contraception, should discuss this issue with your Gynecologist.

For increased frequency of urine, please get your blood sugar (F & PP) and routine Urine test done. If abnormal, consult your Gynecologist or upload for further advice.

In acne prone woman Depo Shot can flare up skin acne.

Estrogen hormone dominant contraceptive pill can help to clear acne.

If you have further query, feel free to ask.

With good wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor